# SDR UPS01437264

- Difficulty date: November 10, 2001
- Submitted: November 16, 2001
- Operation: Air carrier
- Aircraft: N681UP
- Make and model: Boeing 747121
- Aircraft serial: 19661
- Engine: Pwa JT9D7AH
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part serial: 662410
- Condition: Failed
- Location: Nr 4
- Stage of operation: CL
- How discovered: O
- Nature of condition: A
- Precautionary procedure: E

## Discrepancy

INSPECTION TYPE:N/A DURING CLIMBOUT, THE NR 4 ENG SURGED LOUDLY AND VIOLENTLY MULTIPLY TIMES WITH VISIBLE FLAMES SHOOTING OUT OF THE INLET.  YAW ASSOCIATED WITH SURGES.  OIL TEMP READ OVER 135 EGT 946 OIL QUANTITY 5.3, N2, 18 PERCENT.  RAN CHECKLISTS AT TOD, HAD 10 PSI OIL QTY 5.3 NR 4 EDP SELECTED TO SUPPLY OFF AT AROUND 1135 WINDMILLED FOR 17 MINUTES.  LANDING UNEVENTFUL.  REPLACED NR 4 ENGINE IAW TASK CARD NR 5000.  ENG S/N ON 662410, ENG S/N OFF P610981.
